MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.5/40; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.5/40; CORONARY DRUG-ELUTING STENT
Model Number 453974
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro mission drug-eluting stent system was selected for treatment.The stent came off the balloon when stylet and protective sleeve were removed from stent delivery system.It was not noticed that the stent came off the balloon before insertion of the stent delivery system into the patient.No injury to patient and another orsiro mission with same size was placed in vessel.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The delivery system and the stent were returned separately.The stent was returned in a plastic tube and found severely deformed over its entire length (i.E., elongated, stretched, and flattened).The balloon has clearly been inflated and was returned in a deflated state.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped centered on the balloon between the two x-ray markers.Review of the production documentation confirmed that the product was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force is tested in a defined amount of samples.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.

Brand Name
ORSIRO MISSION (US) 2.5/40
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18331057
Report Number1028232-2023-06324
Device Sequence Number12447699
Product Code NIQ
UDI-Device Identifier07640130456303
UDI-Public(01)07640130456303(17)2406
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model Number453974
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06220351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age74 YR
Patient SexMale